Back to Ask the Diabetes Team Ask the Diabetes Team

From Taranaki, New Zealand:

My one year old daughter is getting Humalog with NPH after breakfast and after tea, based on her pre prandial readings and her carbohydrate intake, and she is having hypoglycaemia around 45 minutes after her evening meal. She has her shots in her buttocks and usually has a bath after her tea. Could the warm bath water cause the insulin to work more quickly (as in exercise)? My experiments suggest yes, but her doctor is unsure.


It is possible that a warm bath after injecting insulin can increase the speed at which the insulin is absorbed. Have you tried giving the insulin before meals? This might reduce the risk of your child going hypo after meals as the insulin will kick into action sooner and so be more likely to cover her meals.


Original posting 22 Oct 2002
Posted to Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.